MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT/CURVED POINTED REDUCTION FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT/CURVED POINTED REDUCTION FORCEPS
Model Number 03.117.998
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is a synthes sales consultant.Part 03.117.998, lot t108066: manufacturing site: (b)(4).Release to warehouse date: november 13, 2014.A review of the device history records was performed for the finished device lot number, and no non-conformance's were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.A product investigation was completed: the instrument was received broken at the spindle, in addition the spindle is bent preventing the speed nut from advancing.The balance of the device is in fair condition.A dimensional inspection of features relevant to this complaint could not be obtained due to post manufacturing damage and the spindle was cut on purpose as stated in the complaint description.The relevant documents were reviewed as part of this investigation.Review of the manufacturing record evaluation showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The root cause could not be definitively determined to why the nut became stuck, the broken condition of the instrument was due to the surgeon cutting the spindle in order to remove the instrument from the patient.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent an elbow surgery when the spin down nut got stuck of the straight/curved pointed reduction forceps on thread.Surgeon had to cut the thread to allow the clamp to be removed from the patient.Procedure was successfully completed with a minimal delay of one (1) minute.There were no fragments generated.Patient status was unknown.The instrument was received broken at the spindle, in addition the spindle is bent preventing the speed nut from advancing.This report is for a reduction forceps.This is report 1 of 1 for (b)(4).

Brand Name
STRAIGHT/CURVED POINTED REDUCTION FORCEPS
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8744013
Report Number2939274-2019-58907
Device Sequence Number16564219
Product Code HTD
UDI-Device Identifier10886982073297
UDI-Public(01)10886982073297
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.117.998
Device Catalogue Number03.117.998
Device Lot NumberT108066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2019
Initial Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR